Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 12, 2001, 6:48 PM CDT for Juneau County, Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 2001, 6:48 PM CDT (23:48 UTC)
- Expired
- Aug 12, 2001, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Juneau County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:00 PM CDT | Hail 0.75 | New Lisbon, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WUUS53 KARX 122348 SVRLSE WIC057-130045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 648 PM CDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN... INCLUDING THE CITY OF MAUSTON. * UNTIL 745 PM CDT * AT 645 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS AND LARGE HAIL NEAR NEW LISBON...OR ABOUT 7 MILES NORTHWEST OF MAUSTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR NEW LISBON NOW... NEAR MAUSTON AROUND 700 PM... NEAR LYNDON STATION AROUND 715 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. $$ SHEA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:10 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 12, 3:10 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT SUN AUG 12 2001 PRIMARY CONCERNS...RAIN CHANCES AND TEMPERATURES. AS OF 20Z...SURFACE COLD FRONT EXTENDED FROM NORTHERN WI...ACROSS SOUTHEAST TIP OF MN...AND INTO NORTHERN IOWA NEAR MASON CITY. THUNDERSTORMS INITIATED ALONG/AHEAD OF THE FRONT OVER NORTHERN WI WHERE LIFTED INDICES WERE MINUS 2-MINUS 4 AND CAPES OF 1000-1500 J/KG AS INDICATED BY LAPS. UNTIL ABOUT 02Z THIS EVENING...RUC40 SUGGESTS INSTABILITY AXIS ASSOCIATED WITH THE FRONT TO SHIFT ACROSS OUR CENTRAL AND SOUTHWEST WI ZONES. SCATTERED CONVECTION STILL POSSIBLE IN THESE AREAS...SO CONTINUED RAIN CHANCES. AFTER THE FRONT EXITS...HIGH PRESSURE INFLUENCES THE FORECAST AREA THROUGH MONDAY. AS HIGH SHIFTS FURTHER SOUTHEAST MONDAY NIGHT AND TUESDAY...MODELS SHOWED WARM AIR ADVECTION RETURNING ACROSS MN AND WI. THIS SHOULD RESULT IN SOME MID LEVEL CLOUDS...ESPECIALLY OVER OUR NORTH CENTRAL WI ZONES...AS INDICATED BY TIME/HEIGHT CROSS SECTIONS. TUESDAY NIGHT...850 MB THETA-E ADVECTION AND MOISTURE TRANSPORT ON LOW LEVEL JET SUPPORTS RAIN CHANCES FROM NORTHEAST IOWA...SOUTHEAST MN...INTO WEST/NORTH CENTRAL WI ZONES. KEPT CENTRAL AND SOUTHWEST WI DRY AS PRESSURE DEFICITS IN 300K-310K LAYER WERE WELL ABOVE 50 MB. HIGHS GENERALLY IN THE 70S AND LOWS IN THE 50S ANTICIPATED NEXT COUPLE OF DAYS AS DRY/COOL AIR MASS TRANSITS THE FORECAST AREA. ON TUESDAY...MODEL TEMPERATURE GUIDANCE DIFFERS WITH RESPECT TO EXTENT OF WARMUP. FWC MUCH WARMER THAN MAV BY AS MUCH AS 5F-10F DEGREES. DUE TO THIS INCONSISTENCY...MAINTAINED CONTINUITY OF CURRENT FORECAST...WITH HIGHS TUESDAY IN THE UPPER 70S TO LOWER 80S. IN THE MEDIUM RANGE...STILL LOOKS LIKE BEST RAIN CHANCES WE HAVE SEEN FOR AWHILE ON WEDNESDAY AS STRONG COLD FRONT PUSHES ACROSS THE FORECAST AREA. AFTER THE FRONT PASSES...MRF SHOWED 850 MB TEMPERATURES DROPPING TO 4C-6C ON THURSDAY. AS A RESULT...MORE AUTUMN-LIKE WEATHER EXPECTED FOR THE END OF THE WEEK UNDER INFLUENCE OF NORTHWEST FLOW ALOFT. .LSE...NONE. THOMPSON
In the hours before
Special weather statement, Aug 12, 4:05 PM CDT, 2 hours 43 minutes before
WIZ017-029-122205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 405 PM CDT SUN AUG 12 2001 ...STRONG THUNDERSTORMS CONTINUE IN NORTH CENTRAL WISCONSIN... SEVERAL STRONG THUNDERSTORMS WERE MOVING THROUGH PARTS OF TAYLOR AND CLARK COUNTIES...BETWEEN WAUSAU AND EAU CLAIRE WISCONSIN LATE THIS AFTERNOON. ONE OF THESE STORMS PRODUCED STRONG WIND GUSTS AND KNOCKED SOME TREES DOWN WEST OF STETSONVILLE IN TAYLOR COUNTY AROUND 345 PM. PEA SIZE HAIL WAS REPORTED IN ABBOTSFORD AT 405 PM. THESE STORMS WILL AFFECT THE COMMUNTIES OF THORP...ABBOTSFORD AND GREENWOOD IN CLARK COUNTY THROUGH 445 PM. BESIDES STRONG WIND GUSTS TO 50 MPH...THESE STORMS MAY ALSO BRING AN INCH OF RAIN AND SOME HAIL...ALONG WITH DANGEROUS LIGHTNING. MOVE INDOORS IF STORMS APPROACH YOUR AREA AND MONITOR CONDITIONS FOR POSSIBLE SEVERE WEATHER AND WARNINGS. SHEA
Local storm report, Aug 12, 4:37 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
437 PM CDT SUN AUG 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM 10 W STETSONVILLE WI WIND DAMAGE
08/12/01 TAYLOR 20 TREES BLOWN DOWN.
REPORTED BY COUNTY SHERIFF
DEPT.
SHEASpecial weather statement, Aug 12, 6:25 PM CDT, 23 minutes before
WIZ042>044-130030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 625 PM CDT SUN AUG 12 2001 ...STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN... SEVERAL STRONG THUNDERSTORMS WERE MOVING THROUGH PARTS OF MONROE... JUNEAU AND ADAMS COUNTIES AT EARLY EVENING. THE STRONGEST STORM WAS JUST NORTH OF OAKDALE ALONG THE MONROE-JUNEAU COUNTY LINE AND HAS BEEN PRODUCING STRONG WIND GUSTS...VERY HEAVY RAIN AND OCCASIONAL SMALL HAIL. OTHER STORMS CLOSER TO WISCONSIN RAPIDS WERE A LITTLE SMALLER IN SIZE AND NOT QUITE AS INTENSE. THESE STORMS WILL CONTINUE TO DRIFT EAST AND SOUTHEAST...AFFECTING THE COMMUNITIES OF NECEDAH...BIG FLATS...ARKDALE AND CASTLE ROCK LAKE THROUGH 7PM. BOATERS ON PETENWELL AND CASTLE ROCK LAKES SHOULD HEAD TO SHORE UNTIL THESE STORMS PASS. WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN WILL BE THE MAIN THREATS... BUT EXPECT SMALL HAIL AND DANGEROUS LIGHTNING AS WELL. MOVE INDOORS IF STORMS APPROACH YOUR AREA AND MONITOR CONDITIONS FOR POSSIBLE SEVERE WEATHER AND WARNINGS. SHEA
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.